Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 222, NWS Jacksonville, FL

July 15, 2011Baker County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2011, 2:01 PM EDT for Baker County, Bradford County, Union County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2011, 2:01 PM EDT (18:01 UTC)
Expired
Jul 15, 2011, 2:30 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Baker County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2889 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:38 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 15, 10:38 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1038 AM EDT FRI JUL 15 2011

.PUBLIC UPDATE...STRONG THUNDERSTORMS AND ACCOMPANYING HEAVY
RAINFALL UNDERWAY ACROSS OUR NORTHERN-MOST ZONES...WITH
KSSI ALREADY REPORTING OVER 2.5 INCHES OF RAINFALL SINCE EARLY THIS
MORNING. 12Z KJAX SOUNDING INDICATES THE ATMOSPHERE REMAINS PRIMED
FOR RAPIDLY DEVELOPING THUNDERSTORMS WITH CAPE VALUES EASILY
REACHING 3500 J/KG OR HIGHER. HAVE UPDATED ZONES TO INCLUDE
CATEGORICAL POPS FOR AREAS MAINLY NORTH OF U.S. HIGHWAY 82 IN
RESPONSE TO CURRENT ACTIVITY. MAIN FORECAST CONCERN WILL ONCE AGAIN
BE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. PULSE
STRONG/SEVERE THUNDERSTORMS ARE FORECAST...MAINLY IN THE FORM OF WET
MICROBURSTS. THERE IS A BETTER CHANCE FOR SMALL HAIL IN RESPONSE TO
LOWERING WET BULB ZERO/FREEZING LEVEL HEIGHTS COUPLED WITH STRONGER
WINDS IN THE HAIL GROWTH REGION (ALLOWING FOR FAVORABLE PARTICLE
SEPARATION FROM THE DOWNDRAFT REGION).

.AVIATION...MAIN FORECAST ISSUE WILL BE AT KSSI WHERE STRONG
THUNDERSTORMS CONTINUE TO IMPACT. HEAVY RAINFALL WITH VISIBILITIES
REDUCED TO BELOW 1 MILE WILL CONTINUE THERE THE REMAINDER OF THIS
MORNING...WITH SOME REPRIEVE BY MIDDAY. FOR THE REMAINING TAF
SITES...THUNDERSTORMS WILL BE MORE OF THE GARDEN VARIETY...
ESPECIALLY BETWEEN 15Z-20Z WHERE TEMPO TSRA GROUPS ARE IN PLACE.

WITH EXCEPTION OF KSSI WHERE CEILINGS ARE ALREADY BELOW 2 KFT...
A RAPIDLY EXPANDING CU FIELD MAY ALSO PROMOTE MVFR CEILINGS AT TIMES
THROUGH AROUND 17Z AT LOCAL TERMINALS.

&&

.MARINE...SURFACE FRONTAL BOUNDARY IS CURRENTLY SITUATED ALONG THE
FLORIDA/GEORGIA LINE AND EXTENDING OFFSHORE. JUST NORTH OF THIS
FEATURE...MODERATE EASTERLY WINDS WERE NOTED INCLUDED AT 41008. FOR
TODAY...EASTERLY WINDS WILL SUSTAIN AT 10 TO 15 KNOTS...HIGHEST OVER
THE GEORGIA WATERS. ALSO...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS
OVER THE GEORGIA WATERS...DECREASING TO SCATTERED/ISOLATED COVERAGE
OVER THE FLORIDA WATERS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

.PREVIOUS PUBLIC...
SHORT TERM /TODAY THROUGH SUNDAY/...SURFACE BOUNDARY WILL SLIDE
TOWARD FL/GA BORDER THIS AFTERNOON...WITH MOISTURE CONVERGENCE
RESULTING IN SHOWER AND THUNDERSTORM DEVELOPMENT. AGAIN THE LIGHT
FLOW WILL RESULT IN SLOW MOVING STORMS...PRODUCING HEAVY RAINFALL.
THIS BOUNDARY WILL SLOWLY MOVE SOUTH OF THE REGION THROUGH
SUNDAY...LEADING TO ROUNDS OF CONVECTION. THE COMBINATION OF THE
CLOUDS AND THE PRECIP WILL LEAD TO SLIGHTLY COOLER THAN AVERAGE MAX
TEMPS THIS WEEKEND.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...MODELS DIFFER ON
DEVELOPMENT OF A SOUTHEAST LOW PRESSURE REFLECTION...WITH NAM BEING
MOST AGGRESSIVE EARLY IN THE WEEK. THEREFORE...SLIGHTLY ELEVATED
POPS TO CONTINUE INTO EARLY WEEK. A TREND TOWARD SURFACE RIDGING
UNDER EAST SIDE OF LARGE UPPER HIGH WILL LEAD TO LOWER POPS...AND
MODERATING TEMPS LATER IN THE WEEK.

&&

ZAPPE/ZIBURA
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT FRI JUL 15 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1220 PM EDT FRI JUL 15 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAK SURFACE BOUNDARY WILL BE THE FOCUS FOR STORMS THIS PERIOD.
SLOW STORM MOTION WILL RESULT IN LOCALLY HEAVY RAINFALL. A FEW
STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING.

PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COULD REDUCE
VISIBILITIES OVER COMMUNITIES NEAR AND TO THE WEST OF THE FIRE
TODAY. AREAS AFFECTED WILL INCLUDE FARGO...HOMERVILLE...AND DU PONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WEAK SURFACE BOUNDARY WILL SLOWLY MOVE SOUTH OF THE REGION THIS
WEEKEND TRIGGERING CONVECTION. THESE STORMS ARE EXPECTED TO BE
SLOW MOVERS WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 15, 12:49 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT FRI JUL 15 2011

FLZ025-151730-
DUVAL-
1249 PM EDT FRI JUL 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT...

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 11 MILES
EAST OF BALDWIN TO BALDWIN...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN THROUGH 130 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3029 8177 3028 8199 3034 8199 3037 8195
      3037 8178
TIME...MOT...LOC 1649Z 289DEG 4KT 3033 8178 3032 8196

ZAPPE
Special weather statement, Jul 15, 12:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT FRI JUL 15 2011

FLZ021-151745-
SUWANNEE-
1253 PM EDT FRI JUL 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 145 PM EDT...

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWLING PARK...OR 12 MILES SOUTH OF
SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING PARK AND NEWBURN
THROUGH 145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3027 8324 3030 8324 3032 8322 3040 8306
      3023 8296 3018 8325 3021 8326 3022 8325
      3023 8326 3025 8326
TIME...MOT...LOC 1653Z 238DEG 10KT 3025 8320

ZAPPE
Special weather statement, Jul 15, 1:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
119 PM EDT FRI JUL 15 2011

FLZ020>022-GAZ162-163-151815-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
119 PM EDT FRI JUL 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CLINCH...ECHOLS...NORTHWESTERN COLUMBIA...HAMILTON AND NORTHEASTERN
SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES EAST OF JASPER...MOVING EAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE
SPRINGS...JASPER...WHITE SPRINGS...SUWANNEE VALLEY...BELMONT AND
NEEDMORE THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3087 8299 3080 8244 3073 8243 3019 8276
      3044 8323 3047 8323
TIME...MOT...LOC 1720Z 281DEG 5KT 3051 8285

ZIBURA
Special weather statement, Jul 15, 1:23 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT FRI JUL 15 2011

FLZ030>032-036-151815-
ALACHUA-BRADFORD-CLAY-UNION-
123 PM EDT FRI JUL 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...BRADFORD...NORTHEASTERN ALACHUA AND SOUTHEASTERN UNION
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WALDO...OR 10 MILES NORTHWEST OF
MELROSE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND NEW RIVER...BROOKER...SAMPSON...WALDO...ORANGE
HEIGHTS...STARKE...LAKE GENEVA...KEYSTONE HEIGHTS AND HAMPTON THROUGH
215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2996 8244 3009 8221 2975 8195 2975 8199
      2972 8203 2972 8205 2970 8205 2964 8223
TIME...MOT...LOC 1723Z 260DEG 3KT 2979 8220

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:23 PM EDTAreal Flood AdvisoryJAXMarion, Putnam52 min
Jul 14, 9:37 PM EDTSpecial Weather StatementJAXPutnam38 min
Jul 15, 7:36 AM EDTSpecial Marine WarningJAX114 min
Jul 15, 10:43 AM EDTSpecial Marine WarningJAX2 hr
Jul 15, 12:39 PM EDTAreal Flood AdvisoryJAXBaker, Clay, Duval, Nassau81 min
Jul 15, 12:41 PM EDTSpecial Marine WarningJAX94 min
Jul 15, 12:49 PM EDTSpecial Weather StatementJAXDuval41 min
Jul 15, 12:53 PM EDTSpecial Weather StatementJAXSuwannee52 min
Jul 15, 1:19 PM EDTSpecial Weather StatementJAXHamilton56 min
Jul 15, 1:23 PM EDTSpecial Weather StatementJAXBradford52 min
Jul 15, 1:55 PM EDTSevere Thunderstorm WarningJAXHamilton35 min
Jul 15, 2:07 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Columbia, Union113 min
Jul 15, 2:12 PM EDTAreal Flood AdvisoryJAXClay2 hr
Jul 15, 2:21 PM EDTSpecial Weather StatementJAXBaker39 min
Jul 15, 2:36 PM EDTSpecial Weather StatementJAXClay39 min
Jul 15, 2:41 PM EDTAreal Flood AdvisoryJAXFlagler64 min
Jul 15, 2:42 PM EDTSevere Thunderstorm WarningJAXClay, Putnam48 min
Jul 15, 2:56 PM EDTSevere Thunderstorm WarningJAXSaint Johns49 min
Jul 15, 3:16 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 15, 3:20 PM EDTAreal Flood AdvisoryJAXClay, Putnam, Saint Johns55 min
Jul 15, 3:20 PM EDTSpecial Weather StatementJAXMarion25 min
Jul 15, 3:26 PM EDTSpecial Marine WarningJAX64 min
Jul 15, 3:49 PM EDTSpecial Weather StatementJAXPutnam26 min
Jul 15, 4:42 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns93 min
Jul 14, 8:36 PM EDTSpecial Weather StatementJAXWare24 min
Jul 15, 3:22 AM EDTAreal Flood AdvisoryJAXWayne113 min
Jul 15, 9:21 AM EDTAreal Flood AdvisoryJAXBrantley, Glynn, Wayne2 hr
Jul 15, 10:20 AM EDTAreal Flood AdvisoryJAXBrantley, Wayne85 min
Jul 15, 10:46 AM EDTAreal Flood AdvisoryJAXJeff Davis89 min
Jul 15, 2:29 PM EDTAreal Flood AdvisoryJAXClinch, Echols91 min
Jul 15, 3:07 PM EDTSpecial Weather StatementJAXAtkinson23 min
Jul 15, 3:32 PM EDTSpecial Weather StatementJAXAtkinson, Coffee, Ware43 min
Jul 15, 4:36 PM EDTSpecial Weather StatementJAXBrantley39 min
Jul 15, 4:40 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Charlton, Pierce, Ware65 min
Jul 15, 5:10 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Brantley, Coffee, Jeff Davis, Pierce and 2 more65 min
Jul 15, 5:53 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Jeff Davis, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.